Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 148, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 12, 2008, 4:43 PM CDT for Edwards County, Real County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2008, 4:43 PM CDT (21:43 UTC)
- Expired
- Aug 12, 2008, 5:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Edwards County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 73 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1935 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 122143 SVREWX TXC137-385-122215- /O.NEW.KEWX.SV.W.0148.080812T2143Z-080812T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 443 PM CDT TUE AUG 12 2008 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EDWARDS COUNTY... REAL COUNTY... * UNTIL 515 PM CDT. * AT 442 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTH OF TUFF...OR 16 MILES NORTH OF LEAKEY...AND MOVING SOUTH AT 21 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE VANCE...CAMP WOOD AND BARKSDALE. LAT...LON 2965 9965 2963 10020 3010 9999 3002 9971 TIME...MOT...LOC 2143Z 008DEG 18KT 2994 9982 $$
1 follow-up statement
000 WWUS54 KEWX 122207 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 507 PM CDT TUE AUG 12 2008 TXC137-385-122215- /O.CON.KEWX.SV.W.0148.000000T0000Z-080812T2215Z/ EDWARDS TX-REAL TX- 506 PM CDT TUE AUG 12 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR REAL AND CENTRAL EDWARDS COUNTIES... AT 506 PM CDT...A VERY STRONG THUNDERSTORM ACROSS SOUTHERN REAL COUNTY IS CAPABLE OF PRODUCING DAMAGING OUTFLOW WINDS IN EXCESS OF 60 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE VANCE...CAMP WOOD AND BARKSDALE. LAT...LON 2965 9965 2963 10020 3010 9999 3002 9971 TIME...MOT...LOC 2206Z 008DEG 18KT 2983 9984 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:39 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 12, 2:39 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 239 PM CDT TUE AUG 12 2008 .DISCUSSION... COMPLEX MOVES SOUTH OF REGION THIS EVENING WITH DECREASING CLOUDS OVERNIGHT. SOME ACTIVITY MAY STILL LIE ACROSS OUR SOUTHERN TIER EARLY THIS EVENING..FED BY HIGH THETA-E VALUES TO THE SOUTH. SLIGHTLY COOLER LOWS EXPECTED TONIGHT WITH RAIN COOLED ATMOSPHERE AND WINDS BECOMING CALM. WESTERN U.S. RIDGE WILL BUILD ACROSS FROM THE WEST TOMORROW THROUGH FRIDAY WITH MAX TEMPERATURES AGAIN REACHING TO NEAR OR SLIGHTLY ABOVE SEASONAL NORMS. AN UPPER LEVEL LOW WILL DEEPEN OVER THE SOUTHERN U.S. PLAINS SATURDAY..HELPING TO PUSH A COLD FRONT INTO CENTRAL TEXAS. CONVECTION WILL INEVITABLY FIRE ALONG THE FRONT WITH STEERING CURRENTS AND DISTURBANCES ALOFT MOVING THE ACTIVITY INTO THE AREAS NORTHERN CWA SATURDAY. ACTIVITY MAY PROPAGATE DEEPER INTO OUR CWA SATURDAY NIGHT WITH DIFFERENTIAL HEATING AND GULF MOISTURE ADVECTION INTO THE STORMS. LOW CONTINUES TO STAY PUT ACROSS THE SOUTHERN PLAINS IN A BLOCKED PATTERN SUNDAY AND MONDAY AS DISTURBANCES CONTINUE TO ROTATE EASTWARD ACROSS CENTRAL/SOUTH CENTRAL TEXAS AND PROVIDE ADDITIONAL CHANCES FOR RAIN. RIDGING WILL BUILD IN A LITTLE NEXT TUESDAY AS THE LOW IN THE GREAT PLAINS WEAKENS AND MOVES NORTHEAST. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 97 74 101 77 / - - 0 - 10 AUSTIN BERGSTROM INTL AIRPORT 71 100 69 101 75 / - - 0 - 10 DEL RIO INTL AIRPORT 74 99 76 101 78 / - - 0 - - SAN ANTONIO INTL AIRPORT 75 98 75 99 78 / - - - - - && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 02/18
Hazardous weather outlook, Aug 12, 7:51 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 751 AM CDT TUE AUG 12 2008 TXZ171>173-183>194-202>209-217>225-228-131300- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 751 AM CDT TUE AUG 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS OF TWO TO FOUR INCHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 12, 1:39 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 139 PM CDT TUE AUG 12 2008 TXZ171>173-184>194-203>209-221-223>225-121945- BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-EDWARDS- FAYETTE-GILLESPIE-GONZALES-GUADALUPE-HAYS-KENDALL-KERR-LAVACA-LEE- LLANO-MEDINA-REAL-TRAVIS-UVALDE-WILLIAMSON-WILSON- 139 PM CDT TUE AUG 12 2008 AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM LLANO TO BRYAN. THIS LINE OF THUNDERSTORMS WAS MOVING TO THE SOUTH AT ABOUT 15 MPH. THE THUNDERSTORMS WILL MOVE INTO THE AUSTIN AREA BETWEEN 2 AND 2:30 PM WITH GUSTY WINDS AND BRIEF HEAVY RAIN WITH STREET FLOODING. THIS LINE WILL CONTINUE TO SWEEP SOUTH THROUGH THE EASTER HILL COUNTRY AND THE I35 CORRIDOR REACHING THE SAN ANTONIO AREA AROUND 4:00 PM. WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN THE PATH OF THIS LINE OF STORMS SHOULD TAKE COVER FROM THE LIGHTNING AND IF DRIVING BE PREPARED TO SLOW DOWN IN HEAVIER RAINS.
Special weather statement, Aug 12, 2:58 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 258 PM CDT TUE AUG 12 2008 TXZ183-202-122100- KINNEY-VAL VERDE- 258 PM CDT TUE AUG 12 2008 ...STRONG THUNDERSTORMS WERE AFFECTING KINNEY AND VAL VERDE COUNTIES... AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF AMISTAD VILLAGE TO 10 MILES SOUTH OF LANGTRY...OR ALONG A LINE EXTENDING FROM 16 MILES EAST OF COMSTOCK TO 10 MILES SOUTH OF LANGTRY...MOVING SOUTH AT 13 MPH. MARBLE SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. STORMS WILL AFFECT SEMINOLE CANYON STATE PARK AND WESTERN PARTS OF LAKE AMISTAD THROUGH 4 PM...AND EASTERN PARTS OF LAKE AMISTAD AND THE DEL RIO AREA BETWEEN 330 AND 430 PM. THESE STORMS COULD PRODUCE DANGEROUS WEATHER CONDITIONS OVER LAKE AMISTAD THROUGH 430 PM. MONITOR THIS STATION FOR THE LATEST WEATHER DEVELOPMENTS AND BE PREPARED TO TAKE SHELTER IF A SEVERE THUNDERSTORM WARNING IS ISSSUED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:54 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 36 min |
| Aug 12, 7:28 AM CDT | Areal Flood Advisory | EWX | Gillespie | 2 hr |
| Aug 12, 7:55 AM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie, Kendall, Kerr | 2 hr |
| Aug 12, 3:09 PM CDT | Areal Flood Advisory | EWX | Val Verde | 111 min |
| Aug 12, 3:52 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 113 min |
| Aug 12, 6:00 PM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 2 hr |
| Aug 12, 6:11 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.